Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jun 9, 2021, 3:10 PM CDT for 10 counties in Oklahoma. It took effect at Jun 10, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 3:10 PM CDT (20:10 UTC)
- In effect from
- Jun 10, 2021, 1:00 PM CDT
- Expired
- Jun 10, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WWUS74 KTSA 092010 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 310 PM CDT Wed Jun 9 2021 OKZ054-055-059>061-064>067-070-071-101100- /O.NEW.KTSA.HT.Y.0001.210610T1800Z-210611T0100Z/ Osage-Washington OK-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 310 PM CDT Wed Jun 9 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From 1 PM to 8 PM CDT Thursday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. Also, heat related stress could quickly increase especially for those not acclimated to hot conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
198 WWUS74 KTSA 100842 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 342 AM CDT Thu Jun 10 2021 OKZ054-055-059>061-064>067-070-071-102000- /O.NEW.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/ /O.CON.KTSA.HT.Y.0001.210610T1800Z-210611T0100Z/ Osage-Washington OK-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 342 AM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values of 103 to 106 degrees expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening and again Friday from 1 PM to 8 PM CDT. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ056-057-062-102000- /O.NEW.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/ Nowata-Craig-Mayes- Including the cities of Nowata, Vinita, and Pryor 342 AM CDT Thu Jun 10 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Nowata, Craig and Mayes Counties. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
096 WWUS74 KTSA 101956 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 256 PM CDT Thu Jun 10 2021 OKZ054-055-059>061-064>067-070-071-110400- /O.CON.KTSA.HT.Y.0001.000000T0000Z-210611T0100Z/ /O.CON.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/ Osage-Washington OK-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 256 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values of 103 to 107 degrees expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Heat Advisory until to 8 PM CDT this evening and again Friday from 1 PM to 8 PM CDT. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ056-057-062-110400- /O.CON.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/ Nowata-Craig-Mayes- Including the cities of Nowata, Vinita, and Pryor 256 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Nowata, Craig and Mayes Counties. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
869 WWUS74 KTSA 110115 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 815 PM CDT Thu Jun 10 2021 OKZ054-055-059>061-064>067-070-071-110930- /O.EXP.KTSA.HT.Y.0001.000000T0000Z-210611T0100Z/ /O.CON.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/ Osage-Washington OK-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, and Checotah 815 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...Heat Advisory Friday from 1 PM to 8 PM CDT. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ056-057-062-110930- /O.CON.KTSA.HT.Y.0002.210611T1800Z-210612T0100Z/ Nowata-Craig-Mayes- Including the cities of Nowata, Vinita, and Pryor 815 PM CDT Thu Jun 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Nowata, Craig and Mayes Counties. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:18 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 9, 12:18 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1218 PM CDT Wed Jun 9 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Areas of MVFR cigs should gradually improve through the afternoon. Isolated showers/storms are possible across the region, but confidence too low to mention in any TAF. Could see additional areas of MVFR cigs develop again later tonight, along with patchy fog, especially for the northwest AR sites and KBVO. && .PREV DISCUSSION... /Issued 1050 AM CDT Wed Jun 9 2021/ ..UPDATE... DISCUSSION... Main update was to lower PoPs a bit through the remainder of the day, with recent CAMs output suggesting only isolated diurnal showers/storms. Bumped up cloud cover some based on current trends, but still expect gradual thinning through the afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 91 75 93 / 20 10 0 10 FSM 73 90 73 92 / 40 30 10 10 MLC 74 90 74 90 / 20 10 0 0 BVO 72 91 74 92 / 20 10 10 10 FYV 68 88 69 89 / 40 30 10 10 BYV 68 89 70 90 / 30 30 10 10 MKO 73 90 73 90 / 20 20 0 0 MIO 71 90 72 90 / 20 20 10 10 F10 73 91 73 90 / 20 10 0 0 HHW 74 90 73 88 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Jun 9, 12:41 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1241 PM CDT Wed Jun 9 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1241 PM CDT Wed Jun 9 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Mid to late afternoon.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Mid to late afternoon.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...This afternoon.
DISCUSSION...
A few isolated strong to marginally severe storms will be possible
this afternoon as a moist and unstable airmass develops. Locally heavy
rainfall will be likely with any storms that develop.
In addition, hot and humid conditions are expected outside of any
thunderstorm activity this afternoon across portions of northeast
Oklahoma with heat indices climbing into the 100 to 103 degree range.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SUNDAY...Thunderstorm Potential...Dangerous Heat
Potential.
MONDAY AND TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Hot and humid conditions will likely persist into the weekend with
heat indices in the 100 to 105 degree range each afternoon in some
locations. Persons working outside and not yet fully acclimated to
the warmer weather should take precautions to avoid any potential
heat related stress. In addition, a few strong thunderstorms will
be possible as moist and unstable airmass remains in place.
weather.gov/tulsa contains additional information.Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.